Louisiana, 2006Lightning Strike in Louisiana, September 30, 2006
September 30, 2006 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 30, 2:13 AM CST, 10 hours 59 minutes earlier.
Area forecast discussion, Sep 30, 2:13 AM CST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
313 AM CDT SAT SEP 30 2006
.DISCUSSION...
EARLY THIS MORNING RETURN FLOW WAS CONTINUING TO DEVELOP ACROSS
THE LOWER MISSISSIPPI VALLEY. THE INCREASE IN MOISTURE IS EVIDENT
TO OUR WEST IN SOUTHWEST LOUISIANA WITH DEW POINTS IN THE 60S.
SOME ISENTROPIC LIFT WILL LEAD TO A SLIGHT CHANCE FOR SOME
CONVECTION ACROSS OUR PCWA...MAINLY IN THE WESTERN ZONES. THEN
THROUGH MOST OF NEXT WEEK WE CAN EXPECT RIDGING ALOFT TO SLIDE
INTO THE GULF COAST. THIS SHOULD LIMIT RAIN CHANCES FOR THE WEEK
AND BRING ABOVE AVERAGE TEMPS. ALSO OF NOTE...EASTERLY WINDS WILL
INCREASE ACROSS THE COASTAL WATERS BY MIDWEEK. THIS COULD BRING
TIDES UP BY NEXT WEEKEND IF THE PATTERN PERSISTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 66 89 66 / 20 10 10 10
BTR 86 66 89 67 / 20 10 10 10
MSY 86 68 89 72 / 20 10 10 10
GPT 84 64 86 68 / 10 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
25
Hazardous weather outlook, Sep 30, 10:17 AM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1117 AM CDT SAT SEP 30 2006
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011630-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1117 AM CDT SAT SEP 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON MAINLY IN
THE PARISHES ALONG THE ATCHAFALAYA BASIN AND THE METRO BATON ROUGE
AREA. THE PRIMARY CONCERNS WILL BE OCCASIONAL LIGHTNING...BRIEF
HEAVY RAINFALL AND WIND GUSTS UPWARDS TO 35 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MODERATE EASTERLY FLOW IS EXPECTED TO DEVELOP ACROSS THE NORTH
GULF WEDNESDY AND PERSIST THROUGH FRIDAY. THIS MAY CAUSE TIDES TO
RISE ABOVE NORMAL FOR THE LATTER HALF OF NEXT WEEK. A COASTAL
FLOOD WATCH MAY BECOME NECESSARY FOR THE EAST FACING SHORES DURING
THAT PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. MARINE AND COASTAL
INTERESTS SHOULD MONITOR FORECASTS IN THE UPCOMING DAYS ON THE
POTENTIAL FOR COASTAL FLOODING NEXT WEEK.
24
In the hours before
Special weather statement, Sep 30, 11:54 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1254 PM CDT SAT SEP 30 2006
LAZ034>036-046>048-301845-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-
1254 PM CDT SAT SEP 30 2006
...STRONG THUNDERSTORMS APPROACHING BATON ROUGE AREA...
AT 148 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRENGTHENING LINE OF THUNDERSTORMS...A FEW STRONG...ACROSS PORTIONS
OF EAST CENTRAL AND SOUTH CENTRAL LOUISIANA...EXTENDING FROM JUST
WEST OF NEW ROADS...TO JUST WEST OF GROSSE TETE...TO JUST EAST OF
BUTTE LA ROSE. MOVEMENT WAS EAST AT 15 TO 20 MPH.
THE THUNDERSTORMS WILL REACH A ST. FRANCISVILLE TO JUST WEST OF PORT
ALLEN AND BRUSLY TO BAYOU SORREL LINE BY 130 PM...AND WESTERN
SECTIONS OF BATON ROUGE INCLUDING RYAN AIRPORT AND DOWNTOWN AROUND
140 PM.
THE PRIMARY THREATS FROM THUNDERSTORMS ARE WIND GUSTS OF 35 TO 45
MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL.
MOVE INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THE STORMS
PASS.
22
Special weather statement, Sep 30, 11:54 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO ARRIVAL TIMES
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1254 PM CDT SAT SEP 30 2006
LAZ034>036-046>048-301845-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-
1254 PM CDT SAT SEP 30 2006
...STRONG THUNDERSTORMS APPROACHING BATON ROUGE AREA...
AT 148 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRENGTHENING LINE OF THUNDERSTORMS...A FEW STRONG...ACROSS PORTIONS
OF EAST CENTRAL AND SOUTH CENTRAL LOUISIANA...EXTENDING FROM JUST
WEST OF NEW ROADS...TO JUST WEST OF GROSSE TETE...TO JUST EAST OF
BUTTE LA ROSE. MOVEMENT WAS EAST AT 15 TO 20 MPH.
THE THUNDERSTORMS WILL REACH NEAR A LINE FROM JACKSON TO PORT
ALLEN...BRUSLY AND LSU...TO PLAQUEMINE...TO BAYOU SORREL BETWEEN
1220 AND 1235 PM...AND NEAR A ZACHARY...BAKER...RYAN AIRPORT...JUST
EAST OF DOWNTOWN...TO GARDERE LINE AROUND 140 PM.
THE PRIMARY THREATS FROM THUNDERSTORMS ARE WIND GUSTS OF 35 TO 45
MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL.
MOVE INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THE STORMS
PASS.
22
Local storm report, Sep 30, 12:49 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 PM CDT SAT SEP 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 7 E ERWINVILLE 30.53N 91.29W
09/30/2006 E0.75 INCH WEST BATON ROUGE LA LAW ENFORCEMENT
&&
TDESTRISpecial weather statement, Sep 30, 1:06 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CDT SAT SEP 30 2006
LAZ036-037-048-050-301935-
EAST BATON ROUGE-EAST FELICIANA-LIVINGSTON-ST HELENA-
206 PM CDT SAT SEP 30 2006
...STRONG THUNDERSTORMS MOVING NORTH AND EAST OF BATON
ROUGE...
AT 148 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS...A FEW STRONG...ACROSS PORTIONS OF EAST
CENTRAL LOUISIANA INCLUDING GREATER BATON ROUGE...MOVING
EAST AT 20 MPH. THE STRONGEST STORMS WERE LOCATED JUST EAST OF
SLAUGHTER...AND OVER EASTERN BATON ROUGE CITY LIMITS...JUST WEST OF
DENHAM SPRINGS.
THE THUNDERSTORMS WILL MOVE ACROSS SOUTHERN EAST FELICIANA...NORTHERN
AND EASTERN EAST BATON ROUGE...AND WESTERN LIVINGSTON PARISHES
THROUGH 230 PM.
THE PRIMARY THREATS FROM THUNDERSTORMS ARE WIND GUSTS OF 35 TO 45
MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL.
MOVE INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THE STORMS
PASS.
22
Lightning, East Baton Rouge
- When
- September 30, 1:12 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.538, -91.096 (the zone’s center; the record gives no point)
A lightning strike caused a fire that severly damaged a vacant two story duplex.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Indiana, September 30, 20067 injured · 1 event
- Lightning Strike in Ohio, September 30, 20066 injured · 1 event
- Lightning Strike in Louisiana, September 30, 20061 injured · 1 event
- Hail in Ohio, September 30, 2006$3,000 · 0.75 in hail · 3 events
- Hail in Wisconsin, September 30, 20061 in hail · 2 events
- Hail in Tennessee, September 30, 20061 in hail · 2 events
- Waterspout in Gulf of Mexico, September 30, 20061 event
- Hail in Louisiana, September 30, 20060.75 in hail · 1 event
- Hail in Louisiana, September 30, 20060.88 in hail · 1 event
- Damaging Wind in Louisiana, September 30, 2006$1,000 · 50 kt wind · 1 event
- Marine Thunderstorm Wind in Lake Michigan, September 30, 20061 event
- Damaging Wind in Louisiana, September 30, 2006$1,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535033.